MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number 54-64501
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b: gender: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the patient developed a large hematoma in his right groin shortly after placing a 6f x 45 destination in the left groin.The femoral artery was first accessed using ultrasound and micro puncture.A 6f sheath was placed, and diagnostic images determined an intervention was needed.The short sheath was exchanged for a 6f destination.Soon after, the vascular surgeon recognized a significant hematoma.A contrast image was used to confirm the bleed.It was difficult to determine if it was coming from the access site or a nearby side branch.After holding manual pressure and reducing the hematoma, the vascular surgeon tried to proceed; however, the hematoma grew, and he decided to abort the procedure.Upon removing the destination, the technician noticed a slight deformity at the distal tip of the sheath.It is undetermined if it was like this upon entering the body.If so, it would not have been a smooth transition from the dilator to the sheath and could have contributed.Manual pressure was administered, and hemostasis was achieved.The reported event resulted in patient injury and/or required medical or surgical intervention.It was inconclusive as to what caused the hematoma, but it is plausible that the sheath may have contributed.The hematoma was controlled by manual pressure, and hemostasis was achieved.The event occurred intra-operatively.Additional information received on 20 feb 2025: the procedure performed for the patient, prior to using the destination, was a planned left leg intervention of the sfa.The blood loss was less than 250cc.The patient is stable.A glidewire advantage was used with the destination.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9 and section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One 6fr destination was returned for product evaluation.The returned sample included sheath and dilator.The sheath was subject to visual analysis.The sheath tip was observed to be broken.The complaint can be confirmed for 'sheath tip broken' based on the state of the device.The exact root cause could not be determined.All destination kits undergo 100% inspection before shipping from terumo.The likely root cause is that the sheath tip experienced resistance during insertion or user/patient un-intentionally moves during procedure.Review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.No ncs or capas were opened for this issue within the last 12 months.Currently, no action is recommended since the risk evaluation is within the predetermined limits in hazard based risk table (hbrt).

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21580539
Report Number1118880-2025-00034
Device Sequence Number9467316
Product Code DYB
UDI-Device Identifier00389701008837
UDI-Public(01)00389701008837(17)270201(10)0000664875
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54-64501
Device Catalogue Number54-64501
Device Lot Number0000664875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/30/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native